Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 348, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 24, 2004, 2:56 PM CDT for LeFlore County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 24, 2004, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 241956 SVRTUL OKC079-242045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 345 PM CDT * AT 256 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF SPIRO...MOVING EAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PANAMA... SPIRO...POCOLA AND ARKOMA. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3528 9479 3511 9471 3515 9443 3541 9445 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:50 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 24, 10:50 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1050 AM CDT SAT JUL 24 2004 WILL UPDATE ZONES SHORTLY AND CANCEL CURRENT FLASH FLOOD WATCH THAT EXTENDS THROUGH THE AFTERNOON FOR MUCH OF NORTHEAST OK. MAIN FOCUS FOR ADDITIONAL HEAVY HAS SHIFTED OUT OF THIS AREA TO PARTS OF THE FA WERE HEAVY RAIN HAS YET TO FALL. SUNSHINE OVER SOUTHEAST OK INTO WESTERN AR THIS MORNING ALLOWING AMS TO DESTABILIZE AHEAD OF COOLER AIR POISED TO THE WEST AND NORTHWEST...SO MAIN FOCUS FOR CONVECTION THIS AFTERNOON OVER SOUTHERN AND EASTERN PARTS OF THE AREA. WILL ADJUST POPS AND WORDING ACCORDINGLY...AND MAKE ONLY A FEW MINOR CHANGES TO TEMPS/WINDS. FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jul 24, 1:00 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUL 24 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT JUL 24 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS WILL BECOME A LITTLE MORE WIDESPREAD THROUGH THE AFTERNOON FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS WHERE A LITTLE SUNSHINE HAS RESULTED IN THE ATMOSPHERE BECOMING INCREASINGLY UNSTABLE AHEAD OF THE FRONT. STORMS THAT DEVELOP AHEAD OF THE FRONT MAY BRIEFLY REACH SEVERE LIMITS THIS AFTERNOON AND THIS EVENING...GENERALLY TO THE SOUTH OF A LINE FROM OKEMAH TO FAYETTEVILLE. COOLER AIR AND PREVIOUS SHOWERS AND THUNDERSTORMS HAVE HELPED TO STABILIZE THE ATMOSPHERE FURTHER TO THE NORTH AND WEST OF THIS LINE. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STRONGEST STORMS THIS AFTERNOON AND THIS EVENING...WITH HAIL TO THE SIZE OF PENNIES OR NICKELS ALSO POSSIBLE. HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS WHICH WILL LEAD TO THE POTENTIAL FOR SOME LOCALIZED FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS. .SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES WILL REMAIN HIGHEST IN THE VICINITY OF THE FRONT FOR THE REMAINDER OF THE WEEKEND. COOLER AIR WILL CONTINUE TO WORK IN BEHIND THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST INTO THE MIDDLE PART OF THE WORK WEEK. A WEAK UPPER DISTURBANCE APPROACHING THE AREA WILL INCREASE RAIN CHANCES IN THE WEDNESDAY AND THURSDAY TIME FRAME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 24, 2:05 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT SAT JUL 24 2004
OKZ074-075-242000-
HASKELL OK-LATIMER OK-
205 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND LATIMER
AT 205 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF KINTA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...
LEWISVILLE...KINTA...MC CURTAIN...KEOTA AND KANIMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 2:06 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CDT SAT JUL 24 2004
OKZ076-242000-
LE FLORE OK-
206 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 206 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF MUSE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...POTEAU...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...HOWE...WISTER...SHADY
POINT AND CAMERON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 2:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT SAT JUL 24 2004
OKZ076-242045-
LE FLORE OK-
252 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF SPIRO...MOVING EAST AT 5 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE DETECTED ACROSS NORTHERN LEFLORE COUNTY. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHADY
POINT...PANAMA...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...
BRADEN...COWLINGTON AND ARKOMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 61 min |
| Jul 23, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 61 min |
| Jul 24, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Jul 24, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.